Alert archive / Georgia / Wind Advisories in 2017

Wind Advisory 10, NWS Jacksonville, FL

September 11, 20178 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this wind advisory at Sep 11, 2017, 5:11 PM EDT for 8 counties in Florida; 12 counties in Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2017, 5:11 PM EDT (21:11 UTC)
Expired
Sep 11, 2017, 10:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WWUS72 KJAX 112111
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
511 PM EDT Mon Sep 11 2017


FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
120200-
/O.NEW.KJAX.WI.Y.0010.170911T2111Z-170912T0200Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Trenton, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
511 PM EDT Mon Sep 11 2017

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 10 PM EDT this evening. 

* TIMING...Through 10 PM this evening.

* WINDS...South winds 20 to 25 mph with gusts around 35 mph.

* IMPACTS...minor damage to trees, power lines, and property are
  possible with wind of this magnitude. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

minor damage to trees, power lines, and property are possible
with wind of this magnitude. 

motorists in high profiles vehicles are advised to use caution
until the wind subsides. 

&&

$$
1 follow-up statement
175 
WWUS72 KJAX 112138
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
538 PM EDT Mon Sep 11 2017


FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
120200-
/O.CON.KJAX.WI.Y.0010.000000T0000Z-170912T0200Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Trenton, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
538 PM EDT Mon Sep 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* TIMING...Through 10 PM this evening.

* WINDS...South winds 20 to 25 mph with gusts around 40 mph.

* IMPACTS...minor damage to trees, power lines, and property are 
  possible with wind of this magnitude. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

minor damage to trees, power lines, and property are possible
with wind of this magnitude.

motorists in high profiles vehicles are advised to use caution
until the wind subsides.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 11, 5:05 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 11, 5:05 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
505 PM EDT Mon Sep 11 2017

.NEAR TERM.../THROUGH TONIGHT/...

Moisture will continue to wrap around Irma Tonight with coverage of
showers in left over tropical bands decreasing. Below normal
temperatures will be expected with partially clearing skies. Winds
will diminish greatly into the night.

Transitioning from tropical mode with this update. Wind advisory
for this evening, until the winds relax further. Will continue
surge over GA coastal counties, and transition the surge to a
coastal flood for affected FL counties.

&&

.SHORT TERM.../TUESDAY THROUGH THURSDAY/...

Irma will be well to the northwest of the area on Tuesday with
drier air and lighter winds expected for NE FL and SE GA. With
ample sun and southwest winds, temperatures will be at or a few
degrees above average Tue and Wed. A deep SW flow will increase
moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.

&&

.LONG TERM.../FRIDAY THROUGH MONDAY/...

Moist SW flow will prevail this period. Expect scattered diurnal
storms each day with a few strong storms possible on Thursday due
to moderate speed shear in the vertical wind profile. Winds and
shear will decrease after Thursday. Temperatures will be a little
above average through the period. The forecast starting next
weekend will depend on the track of Hurricane Jose, but right now
the models show the storm curving north well off the east coast
with east to northeasterly flow locally and somewhat drier air
locally.

&&

.AVIATION...

Restrictions will continue in stratus into Tuesday. Scattered
showers will continue this afternoon in bands left over from Irma.

&&

.MARINE...

Tropical products have been dropped and will transition to a Small
Craft Advisory for the lingering Irma impacts over the waters.
Seas currently running 10 t0 15 ft will slowly subside to below 7
ft in the nearshore waters Tuesday evening and the offshore waters
Tuesday night. Winds will continue to subside today and are
expected to drop below 20 kt tonight. As all of the local waters
are behind Irma at this point, winds have shifted to out of the
south and will veer further tonight to be out of the southwest.
Winds and seas look relatively benign Wednesday through Friday
with the possibility that the track of Hurricane Jose may affect
the waters with at least swells by the end of the week.

Rip Currents: High Risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  83  65  85 /  30  10  10  30
SSI  71  86  72  84 /  20  10   0  20
JAX  66  87  70  87 /  20  10   0  40
SGJ  71  87  71  87 /  20  10   0  20
GNV  67  87  68  88 /  30  20  10  30
OCF  68  87  69  88 /  30  20  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT this evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     St. Johns-Suwannee-Union.

     High Rip Current Risk through Tuesday evening for Coastal Duval-
     Coastal Nassau-Flagler-St. Johns.

     Coastal Flood Warning through Thursday for Clay-Coastal Duval-
     Inland Duval-Coastal Nassau-Inland Nassau-Flagler-Putnam-St. Johns.

     High Surf Advisory until 10 AM EDT Tuesday for Coastal Duval-
     Coastal Nassau-Flagler-St. Johns.

GA...Wind Advisory until 10 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

AM...Small Craft Advisory until 2 AM EDT Wednesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

Struble

In the hours before

Local storm report, Sep 11, 12:09 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     FLOOD            4 SW WALDO              29.75N 82.23W
09/11/2017                   ALACHUA            FL   LAW ENFORCEMENT

            WATER OVER THE ROAD AT WALDO ROAD AND STATE
            ROAD 24.

&&

NM
Local storm report, Sep 11, 12:14 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     STORM SURGE      1 W BRUNSWICK           31.16N 81.50W
09/11/2017                   GLYNN              GA   AMATEUR RADIO

            STORM SURGE WATERS COVERING NUMEROUS STREETS
            IN BRUNSWICK.

&&

TW
Local storm report, Sep 11, 1:05 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     FLASH FLOOD      2 NW MICANOPY           29.52N 82.31W
09/11/2017                   ALACHUA            FL   LAW ENFORCEMENT

            SE WACAHOOTA ROAD COLLAPSED.

&&

NM
Local storm report, Sep 11, 1:08 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      4 ESE ALACHUA           29.76N 82.42W
09/11/2017                   ALACHUA            FL   LAW ENFORCEMENT

            TURKEY CREEK WATER OVER THE BRIDGE ON NW
            CREEK DRIVE.

&&

NM
Local storm report, Sep 11, 3:00 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLASH FLOOD      2 SSW SWITZERLAND       30.05N 81.67W
09/11/2017                   ST. JOHNS          FL   LAW ENFORCEMENT

            MULTIPLE SWIFT WATER RESCUES EXECUTED BY LAW
            ENFORCEMENT.

&&

NM
Local storm report, Sep 11, 4:02 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     STORM SURGE      SAN MARCO               30.31N 81.66W
09/11/2017  E5.00 FT         DUVAL              FL   PUBLIC

            AN GENTLEMAN REPORTED HE EVACUATED HIS HOUSE IN SAN MARCO
            WITH HIS DOG WITH WATER UP TO HIS NECK. HE INDICATED HE
            WAS 5 FOOT 10 INCHES.

&&

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:06 PM EDTAreal Flood WarningJAXDuval, Nassau, Saint Johns3 hr
Sep 10, 8:09 PM EDTAreal Flood WarningJAXClay, Duval, Flagler, Putnam, Saint Johns3 hr
Sep 10, 8:10 PM EDTTornado WarningJAXFlagler, Saint Johns35 min
Sep 10, 8:38 PM EDTAreal Flood WarningJAXAlachua, Baker, Bradford, Clay, Duval, Putnam and 2 more3 hr
Sep 10, 8:44 PM EDTAreal Flood WarningJAXDuval, Nassau3 hr
Sep 10, 10:23 PM EDTFlash Flood WarningJAXDuval, Nassau3 hr
Sep 10, 10:56 PM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns6 hr
Sep 11, 12:26 AM EDTAreal Flood WarningJAXAlachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more3 hr
Sep 11, 12:38 AM EDTAreal Flood WarningJAXNassau6 hr
Sep 11, 12:49 AM EDTFlash Flood WarningJAXFlagler, Marion, Putnam, Saint Johns5 hr
Sep 11, 1:35 AM EDTFlash Flood WarningJAXClay, Flagler, Putnam, Saint Johns3 hr
Sep 11, 2:02 AM EDTTornado WarningJAXNassau28 min
Sep 11, 2:10 AM EDTFlash Flood WarningJAXClay, Saint Johns3 hr
Sep 11, 2:31 AM EDTFlash Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 11, 2:34 AM EDTTornado WarningJAXNassau6 min
Sep 11, 2:41 AM EDTFlash Flood WarningJAXClay, Duval, Saint Johns3 hr
Sep 11, 3:36 AM EDTTornado WarningJAXDuval24 min
Sep 11, 4:10 AM EDTFlash Flood WarningJAXDuval, Nassau3 hr
Sep 11, 4:22 AM EDTAreal Flood AdvisoryJAXMarion3 hr
Sep 11, 4:38 AM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Clay, Putnam3 hr
Sep 11, 5:08 AM EDTAreal Flood WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Union3 hr
Sep 11, 5:14 AM EDTFlash Flood WarningJAXNassau3 hr
Sep 11, 5:34 AM EDTFlash Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 11, 6:15 AM EDTFlash Flood WarningJAXBaker, Bradford, Clay, Columbia, Duval, Union3 hr
Sep 11, 6:37 AM EDTAreal Flood WarningJAXColumbia, Hamilton, Suwannee3 hr
Sep 11, 6:45 AM EDTFlash Flood Warning EmergencyJAXDuval6 hr
Sep 11, 8:23 AM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 11, 9:06 AM EDTAreal Flood WarningJAXBaker, Bradford, Clay, Columbia, Duval, Union3 hr
Sep 11, 9:48 AM EDTRiver Flood WarningJAXColumbia, Gilchrist, Suwannee18 days
Sep 11, 12:19 PM EDTFlash Flood Warning EmergencyJAXClay, Duval, Putnam, Saint Johns6 hr
Sep 11, 5:18 PM EDTCoastal Flood WarningJAXDuval, Flagler, Nassau3 days
Sep 11, 5:18 PM EDTRip Current StatementJAXDuval, Flagler, Nassau27 hr
Sep 11, 5:18 PM EDTHigh Surf AdvisoryJAXDuval, Flagler, Nassau10 hr
Sep 11, 5:26 PM EDTSmall Craft AdvisoryJAX28 hr
Sep 10, 10:31 PM EDTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne24 hr
Sep 11, 5:18 AM EDTTornado WarningJAXCamden27 min
Sep 11, 6:41 AM EDTAreal Flood WarningJAXBrantley, Charlton, Clinch, Pierce, Ware, Wayne3 hr
Sep 11, 8:09 AM EDTFlash Flood WarningJAXBrantley, Camden, Charlton, Glynn111 min
Sep 11, 9:41 AM EDTFlash Flood WarningJAXCharlton, Ware2 hr
Sep 11, 9:46 AM EDTAreal Flood WarningJAXBrantley, Charlton, Pierce, Ware, Wayne3 hr
Sep 11, 9:56 AM EDTAreal Flood WarningJAXBrantley, Camden, Charlton, Glynn2 hr
Sep 11, 3:07 PM EDTRiver Flood WarningJAXBrantley16 days

Nearby

Wind Advisories in Georgia, 2017Wind Advisories in Florida, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.